Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Tallahassee, FL

June 15, 2021Jefferson County, Florida

NWS Tallahassee, FL issued this special weather statement at Jun 15, 2021, 4:17 PM EDT for Jefferson County, Florida. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 15, 2021, 4:17 PM EDT (20:17 UTC)
Expired
Jun 15, 2021, 5:00 PM EDT
In force
43 min
Issued by
NWS Tallahassee, FL

County Jefferson County, FL

The radar

The Tallahassee radar (KTLH), 46 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.3 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2021-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2073 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2021-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2073 J/kg
Mixed-layer CIN
-52 J/kg
Mixed-layer LCL
942 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

542 
WWUS82 KTAE 152017
SPSTAE

Special Weather Statement
National Weather Service Tallahassee FL
417 PM EDT Tue Jun 15 2021
 
FLZ018-019-028-152100-
Inland Taylor FL-Inland Jefferson FL-Madison FL-
417 PM EDT Tue Jun 15 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL JEFFERSON AND
SOUTHWESTERN MADISON COUNTIES UNTIL 500 PM EDT...

At 416 PM EDT, Doppler radar was tracking a strong thunderstorm near
Monticello, moving southeast at 15 mph.

Pea size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Monticello, Ebb, Lamont, Aucilla, Capps, Lois, Eridu, Nash, Drifton,
Casa Blanco, Waukeenah, Montivilla and Sirmans.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3053 8397 3058 8385 3039 8354 3021 8394
TIME...MOT...LOC 2016Z 314DEG 11KT 3045 8384 

$$

72-BUNKER

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Jun 15, 4:00 PM EDT, 17 minutes earlier.

Area forecast discussion, Jun 15, 4:00 PM EDT, 17 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
400 PM EDT Tue Jun 15 2021

.NEAR TERM [Tonight and Wednesday]...

Numerous strong and isolated severe thunderstorms were ongoing as
of late afternoon south of I-10 in the western FL Panhandle and
Big Bend. Northwest flow aloft has pinned the northward advancing
sea-breeze boundary closer to the coast, resulting in an axis of
impressive convergence, within an environment characterized by
Precipitable Water values near 2.0 inches and Surface Based CAPE
around 5k J/Kg! Storms continue to develop along this convergence
axis and advance slowly southeast. With Downdraft CAPE near 1k
J/kg and steep lapse rates (0-3 km), the primary threat continues
to be isolated wind gusts in excess of 60 mph. But any storm
this evening would be capable of 40 mph wind gusts. Marginal
to isolated large hail associated with the more robust updrafts
is also possible, with mid-level lapse rates of 6.5 C/km. Last
but certainly not least, there could be isolated, mainly
nuisance-type flooding of urban and rural areas of poor drainage
where storms train along the boundary. Showers and thunderstorms
are expected to diminish by midnight.

On Wednesday, the northwest flow aloft continues, but there is
less support for widespread showers and thunderstorms. Thus,
expect typical sea breeze-type convection given the flow regime,
with PoPs ranging from 30-50 pct from just north of Valdosta to
just southeast of Defuniak Springs, the highest of which will
be in the FL Big Bend. A couple of strong storms are still
possible with 40+ mph wind gusts given ample Downdraft CAPE
nearby.

Temperatures will be near seasonal levels tonight and Wednesday.

.SHORT TERM [Wednesday Night Through Thursday Night]...

The highly amplified pattern at upper levels at the start of the
period will evolve during this time as the eastern trough moves off
the East Coast and the western ridge flattens and extends eastward.
The front to our north today will be stalled over our region during
this period. Drier air to its north will largely suppress convection
to our coastal FL Big Bend zones. It will be hot, but areas north of
a Panama City to Tallahassee to Valdosta line will see much lower
humidity levels on Thursday. Meanwhile, the area of disturbed
weather in the Bay of Campeche may develop into a tropical cyclone
late in the period.

.LONG TERM [Friday Through Tuesday]...

The forecast for this period will be highly dependent on the
potential tropical system lifting northward across the Gulf of
Mexico. While it is still to early for details, climatology and a
preponderance of the models favor a landfall over the northwestern
gulf states (Upper Texas or Louisiana) sometime this weekend. More
eastward solutions are also still in play and the nature of the
system may result in impacts being felt well east of the center.
Other than marine impacts, the biggest impact locally appears to be
the heavy rain threat as the remnant system tracks northeastward
across the Southeast U.S.

&&

.AVIATION...
[Through 18Z Wednesday]

Restrictions are likely in SHRA/TSRA this afternoon and evening,
with the earliest onset at ECP around 19z, roughly 20-21z at TLH
and VLD, and finally 21-22z at ABY and DHN. Otherwise, VFR. Some
storms could have wind gusts in excess of 40 kts at ECP, TLH, and
VLD. Otherwise, westerly winds 5-10 knots, but southerly at ECP.

&&

.MARINE...

Moderate west to southwest winds will produce cautionary winds
through tonight. After somewhat of a lull period, winds will pick up
out of the south well east of a potential tropical system. Winds
will reach cautionary levels and possibly small craft advisory
levels on Friday across our western marine legs, with those elevated
winds and building seas persisting through the weekend and
eventually spreading east. Surf heights along the coast are forecast
to build to advisory levels for the weekend, especially west of Cape
San Blas. This will result in a prolonged period of high rip current
risk.

&&

.FIRE WEATHER...

It will be dry by summer standards north of a front on Thursday with
high dispersion across Madison and northern Jefferson County. After
that we will enter a period of increasing moisture with potential
impacts from a tropical system late in the week and this weekend
that will bring a chance for heavy rain.

&&

.HYDROLOGY...

Current forecasts show 5+ inches of rain across the FL Panhandle
west of Panama City over the next 7 days, mainly associated with the
tropical system. MMEFS shows potential minor flooding on the
Choctawhatchee River at Caryville with rivers to the east reaching
action stage. There is still a lot of time for these numbers to
change.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   73  91  70  93  71 /  50  50  10  10  10
Panama City   76  88  74  89  75 /  30  30  10  10  10
Dothan        68  91  67  91  69 /  20  10   0  10  10
Albany        71  94  69  94  70 /  20  10   0  10  10
Valdosta      72  92  69  93  70 /  50  40  10  10  10
Cross City    74  89  72  88  72 /  40  50  50  30  20
Apalachicola  76  87  74  86  75 /  30  40  20  10  20

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Wednesday evening for Coastal Gulf.

GA...None.
AL...None.
GM...None.
&&

NEAR TERM...LF
SHORT TERM...Wool
LONG TERM...Wool
AVIATION...LF
MARINE...Wool
FIRE WEATHER...Wool
HYDROLOGY...Wool

In the hours before

Local storm report, Jun 15, 3:51 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
351 PM EDT TUE JUN 15 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0344 PM     TSTM WND GST     3 SE YOUNGSTOWN         30.34N 85.40W
06/15/2021  M59 MPH          BAY                FL   TRAINED SPOTTER

            SPOTTER REPORTS MEASURED WIND GUST OF 59 MPH
            NEAR YOUNGSTOWN.

&&

RH
Special weather statement, Jun 15, 3:51 PM EDT, 26 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
351 PM EDT Tue Jun 15 2021

FLZ012>015-026-112-114-152030-
Coastal Bay FL-Inland Franklin FL-Liberty FL-Inland Bay FL-
Calhoun FL-Inland Gulf FL-Coastal Gulf FL-
351 PM EDT Tue Jun 15 2021

...SIGNIFICANT WEATHER ADVISORY FOR GULF...SOUTHEASTERN BAY AND
SOUTHWESTERN CALHOUN COUNTIES IN THE PANHANDLE OF FLORIDA...
SOUTHWESTERN LIBERTY AND NORTHWESTERN FRANKLIN COUNTIES IN BIG BEND
OF FLORIDA UNTIL 430 PM EDT/330 PM CDT/...

At 351 PM EDT/251 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 14 miles northeast of
Callaway to 13 miles northeast of Port St. Joe. These storms were
nearly stationary.

Wind gusts up to 50 mph will be possible with these storms.

Locations impacted include...
Lynn Haven, Callaway, Port St. Joe, Mexico Beach, Stonemill Creek,
Tyndall Air Force Base, Wewahitchka, Honeyville, Allanton, Chipola
Cutoff, College Station, Bayou George, Camp Flowers, Beverly,
Overstreet, Milltown, Youngstown, Davis Beach, Kinard and
Brannonville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 2998 8549 3028 8564 3048 8533 2989 8485
      2982 8502 2981 8502 2980 8503 2977 8510
      2978 8511 2976 8513 2971 8527
TIME...MOT...LOC 1951Z 238DEG 3KT 3028 8540 2990 8509

42-DVD
Local storm report, Jun 15, 3:58 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
358 PM EDT TUE JUN 15 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     HAIL             1 S CRYSTAL LAKE        30.43N 85.69W
06/15/2021  E0.88 INCH       BAY                FL   PUBLIC

            REPORT ON SOCIAL MEDIA OF GUMBALL SIZED
            HAIL.

&&

KO
Local storm report, Jun 15, 4:01 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
401 PM EDT TUE JUN 15 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0359 PM     HAIL             2 ENE SAUNDERS          30.44N 85.39W
06/15/2021  E1.75 INCH       BAY                FL   PUBLIC

            RECEIVED A REPORT OF GOLF BALL SIZE HAIL
            ALONG THE BAY/CALHOUN COUNTY LINE ALONG
            HIGHWAY 20.

&&

KO
Special weather statement, Jun 15, 4:02 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
402 PM EDT Tue Jun 15 2021

FLZ019-GAZ159-160-152045-
Madison FL-Brooks GA-Lowndes GA-
402 PM EDT Tue Jun 15 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MADISON...
SOUTHWESTERN LOWNDES AND SOUTHEASTERN BROOKS COUNTIES UNTIL 445 PM
EDT...

At 402 PM EDT, Doppler radar was tracking a strong thunderstorm 10
miles southwest of I-75 At Exit 16, or 11 miles southeast of Quitman,
moving southeast at 20 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Cherry Lake, Nankin, Hanson, Pinetta and Clyattville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3063 8329 3062 8327 3059 8326 3055 8326
      3052 8324 3047 8345 3071 8356 3080 8336
      3063 8320
TIME...MOT...LOC 2002Z 326DEG 17KT 3069 8341

42-DVD
Special weather statement, Jun 15, 4:17 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
417 PM EDT Tue Jun 15 2021

FLZ018-019-028-152100-
Inland Taylor FL-Inland Jefferson FL-Madison FL-
417 PM EDT Tue Jun 15 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL JEFFERSON AND
SOUTHWESTERN MADISON COUNTIES UNTIL 500 PM EDT...

At 416 PM EDT, Doppler radar was tracking a strong thunderstorm near
Monticello, moving southeast at 15 mph.

Pea size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Monticello, Ebb, Lamont, Aucilla, Capps, Lois, Eridu, Nash, Drifton,
Casa Blanco, Waukeenah, Montivilla and Sirmans.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3053 8397 3058 8385 3039 8354 3021 8394
TIME...MOT...LOC 2016Z 314DEG 11KT 3045 8384

72-BUNKER

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 3:44 AM EDTSpecial Weather StatementTAEWashington31 min
Jun 15, 7:53 AM EDTSpecial Marine WarningTAE37 min
Jun 15, 12:04 PM EDTRip Current StatementTAEGulf36 hr
Jun 15, 1:55 PM EDTSpecial Weather StatementTAEBay50 min
Jun 15, 1:58 PM EDTSpecial Weather StatementTAEJefferson47 min
Jun 15, 2:20 PM EDTSevere Thunderstorm WarningTAECalhoun, Franklin, Gulf, Liberty25 min
Jun 15, 2:20 PM EDTSevere Thunderstorm WarningTAECalhoun, Franklin, Gulf, Liberty25 min
Jun 15, 2:33 PM EDTSpecial Weather StatementTAEBay, Calhoun, Walton42 min
Jun 15, 2:34 PM EDTSpecial Weather StatementTAELafayette41 min
Jun 15, 2:43 PM EDTSevere Thunderstorm WarningTAECalhoun, Franklin, Gulf, Liberty62 min
Jun 15, 2:50 PM EDTSevere Thunderstorm WarningTAEBay, Walton, Washington55 min
Jun 15, 2:54 PM EDTSpecial Weather StatementTAELeon36 min
Jun 15, 3:00 PM EDTSpecial Weather StatementTAEJefferson45 min
Jun 15, 3:07 PM EDTSpecial Weather StatementTAEWakulla38 min
Jun 15, 3:14 PM EDTSpecial Marine WarningTAE61 min
Jun 15, 3:15 PM EDTSpecial Weather StatementTAEWalton45 min
Jun 15, 3:16 PM EDTSevere Thunderstorm WarningTAEBay, Calhoun59 min
Jun 15, 3:26 PM EDTSpecial Weather StatementTAEWakulla49 min
Jun 15, 3:31 PM EDTSpecial Marine WarningTAE59 min
Jun 15, 3:41 PM EDTSpecial Marine WarningTAE2 hr
Jun 15, 3:44 PM EDTSevere Thunderstorm WarningTAEFranklin, Jefferson, Leon, Liberty, Wakulla61 min
Jun 15, 3:51 PM EDTSpecial Weather StatementTAEBay, Gulf39 min
Jun 15, 3:56 PM EDTSevere Thunderstorm WarningTAEBay, Calhoun, Gulf, Liberty49 min
Jun 15, 4:02 PM EDTSpecial Weather StatementTAEMadison43 min
Jun 15, 4:12 PM EDTSpecial Marine WarningTAE2 hr
Jun 15, 4:24 PM EDTSevere Thunderstorm WarningTAEBay, Franklin, Gulf51 min
Jun 15, 4:43 PM EDTSevere Thunderstorm WarningTAEJefferson, Madison77 min
Jun 15, 5:26 PM EDTSpecial Marine WarningTAE94 min
Jun 15, 5:32 PM EDTSpecial Marine WarningTAE88 min
Jun 15, 6:19 PM EDTSpecial Weather StatementTAELafayette26 min
Jun 15, 6:34 PM EDTSevere Thunderstorm WarningTAELafayette41 min
Jun 15, 6:40 PM EDTSpecial Marine WarningTAE95 min
Jun 14, 8:20 PM EDTSpecial Weather StatementTAEEarly25 min
Jun 15, 7:48 PM EDTSpecial Weather StatementTAELee, Worth57 min
Jun 14, 8:18 PM EDTSpecial Weather StatementTAEHenry42 min
Jun 14, 9:24 PM EDTSpecial Weather StatementTAEHouston36 min
Jun 14, 10:01 PM EDTSpecial Weather StatementTAEHouston29 min
Jun 14, 10:19 PM EDTSpecial Weather StatementTAEGeneva41 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.